Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 96, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 29, 2002, 10:58 AM CDT for Montgomery County, Arkansas. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 29, 2002, 10:58 AM CDT (15:58 UTC)
- Expired
- Apr 29, 2002, 11:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Montgomery County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 10:59 AM CDT | Hail 0.88 | Mt Ida, AR | |
| Apr 29, 11:02 AM CDT | Hail 1.75 | Mt Ida, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 10:15 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2243 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 4:00 AM CDT, 6 hours 58 minutes earlier.
Area forecast discussion, Apr 29, 4:00 AM CDT, 6 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT MON APR 29 2002 FRONT IS NEAR THE SOUTHERN BORDER OF ARKANSAS. IT LOOKS LIKE IT MAY MOVE A LITTLE MORE TO THE SOUTH THIS MORNING BEFORE STALLING. IT WILL MOVE NORTH ACROSS THE AREA TUESDAY AS A WARM FRONT AS LOW PRESSURE DEVELOPS ON THE HIGH PLAINS AND WARM ADVECTION SETS UP ACROSS THE AREA. SOME THUNDERSTORMS HAVE DEVELOPED ALONG THE FRONT DURING THE NIGHT AND THIS WILL LIKELY CONTINUE THROUGH TODAY WITH THE MAIN THREAT IN THE SOUTHERN ZONES. MOISTURE INCREASES NORTH INTO CENTRAL SECTIONS THIS AFTERNOON AND THIS ALONG WITH HEATING AND WARM ADVECTION SHOULD EXTEND A CHANCE OF THUNDERSTORMS INTO CENTRAL SECTIONS FOR THIS AFTERNOON. WILL GO WITH 20 PERCENT POPS ACROSS THE SOUTH FOR THIS MORNING AND FOR CENTRAL AND SOUTHERN ZONES THIS AFTERNOON. TEMPS STARTING OUT RATHER HIGH IN CENTRAL AND SOUTHERN SECTIONS AND GUIDANCE DID POORLY ON MAXES YESTERDAY...SO WILL GO ABOVE MOS FOR MAXES TODAY IN CENTRAL AND SOUTHERN ZONES. COOLER AIR HAS A BETTER HOLD ON NORTHERN ZONES SO MOS MAXES LOOK GOOD IN THAT AREA. AS THE FRONT BEGINS TO MOVE NORTH TONIGHT AND TUESDAY, IT SHOULD PRODUCE A GOOD CHANCE OF RAIN ACROSS THE ENTIRE AREA. SEVERAL WEAK SHORT WAVES MOVE ACROSS AND THIS ALONG WITH WARM ADVECTION AND THE FRONT SHOULD DEVELOP SOME THUNDERSTORMS. WILL HAVE CHANCE POPS ACROSS THE ENTIRE AREA WITH BETTER CHANCES IN THE SOUTH TONIGHT AND IN THE NORTH FOR TUESDAY AS THE FRONT SLIDES INTO THAT AREA. FAIRLY CERTAIN SOME SHOWERS WILL DEVELOP SO FORECAST WORDING WILL BE FOR COVERAGE FOR THOSE PERIODS. THE FRONTAL BOUNDARY BECOMES NEARLY STATIONARY NEAR THE MISSOURI BORDER OR A LITTLE NORTH OF THERE TUESDAY NIGHT INTO WEDNESDAY. THE CWA WILL BE IN THE WARM SECTOR AND VERY WARM 850 MB AND 700 MB TEMPS ARE PROGGED TO MOVE INTO THE AREA ALONG WITH VERY HIGH 1000-700 MB AND 850-500 MB THICKNESSES. THIS MAY MEAN A STRONG CAP FOR THE AREA TUESDAY NIGHT THROUGH WEDNESDAY. MEANWHILE...MODELS SHOW A 993 MB OR LESS SURFACE LOW DEVELOPING ALONG THE FRONT. A MOISTURE AXIS DEVELOPS ACROSS THE AREA LATE WEDNESDAY WHICH PUSHES EAST ON THURSDAY AS A COLD FRONT MOVES ACROSS FROM THE WEST. THIS WILL MAKE FOR INTERESTING WEATHER ON WEDNESDAY. THERE WILL EITHER BE RECORD WARMTH WITH MAXES IN THE LOWER TO MID 90S AND NO THUNDERSTORMS DUE TO THE STRONG CAP...OR THERE COULD BE A SERIOUS SEVERE WEATHER OUTBREAK DURING THE AFTERNOON AND EVENING WITH THUNDERSTORMS DEVELOPING IN THE WEST DURING THE AFTERNOON ALONG THE MOISTURE AXIS AND MOVING TO THE EAST. WILL GO BETWEEN THOSE SCENARIOS FOR NOW WITH A CHANCE OF THUNDERSTORMS AND MAXES IN THE MID AND UPPER 80S. DUE TO THE UNCERTAINTY FOR THUNDERSTORM DEVELOPMENT, WILL WORD FORECASTS WITH CHANCE WORDING. UPPER RIDGE BUILDS IN AFTER THAT WITH A SURFACE HIGH PRESSURE MOVING ACROSS THE AREA THURSDAY THROUGH FRIDAY NIGHT. WILL GO WITH DRY AND COOLER WEATHER FOR THOSE PERIODS. .LZK...NONE
In the hours before
Special weather statement, Apr 29, 5:00 AM CDT, 5 hours 58 minutes before
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
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:44 AM CDT | Severe Thunderstorm Warning | LZK | Scott | 46 min |
| Apr 29, 10:12 AM CDT | Severe Thunderstorm Warning | LZK | Logan | 33 min |
| Apr 29, 10:19 AM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 41 min |
| Apr 29, 11:30 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 45 min |
| Apr 29, 12:15 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 20 min |
| Apr 29, 12:36 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 39 min |
| Apr 29, 2:02 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 28 min |
| Apr 29, 2:19 PM CDT | Severe Thunderstorm Warning | LZK | Grant | 41 min |
| Apr 29, 2:37 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 23 min |
| Apr 29, 3:07 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 38 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.